The doctor did not reject my dual mood stabilizer idea out right.
She said we’d try her idea first.
Her idea is Cymbalta.
I took my first 30mg dose last night.
Of course, my kid woke up four times and I was grumpy with her and barely able to amble along and keep my eyes open. EXACTLY what I told the shrink I did not want.
She says this is less for the depression and more for the panic disorder, she is going to yank me off Xanax next. Oh wait, their word is “wean” but when something works and you take it from me, I consider it yanking. I am not digging my heels in, mainly because I have about a six month stash of Xanax compiled. I don’t abuse the stuff. I take what gets me through the day and the rest just stays in the damn bottle. Not that anyone listens to me. And her theory that it oversedates me is crap. The ONLY reason I have rejected Klonopin and Ativan,et al in favor of Xanax, is because they do make me a sleepy zombie and Xanax does not. Individual chemistry and all that.
No matter. I’m only the insignificant being taking this crap, the doctors and their books know everything.
And this doctor…She contradicts herself,or gets confused or something. She does not remember taking me off Melatonin for sleep. I know she told me not to take it with Elavil when we switched to that, otherwise I wouldn’t have given my sister a perfectly good ten dollar bottle of Melatonin if I could use it.
And trying to make her understand the whole Medicare prescription plans is pointless. You HAVE to ask for pre-approval for brand name drugs or they just substitute it with something similar that is generic. That’s how I ended up with Celexa even though she prescribed Lexapro. It has always been this way as far as my script plan goes. And she sat there telling me, no, it doesn’t work that, no other patient she has with Medicare has any problem getting brand names, blah blah blah.
There are times I just want to beat my head against the wall.
BUT if what she said is true about Cymbalta actually helping ease the withdrawal symptoms from Effexor, that would be a good thing. I swear these meds are giving me brain damage, I can’t type properly anymore, I go to speak and get my words garbled…They wonder why we’d rather be sick than take this crap, but honestly. Do we know what this is doing to us long term?
Knowing I don’t have much choice since all other avenues have been exhausted doesn’t make it any better. Talk therapy, light therapy, color therapy, chakra therapy, hypnosis, herbal supplements, diet and exercise…I have tried everything short of electroshock and an exorcism and I still haven’t ruled out the exorcism.
Oh, well. Onward. Hope for the best.